Alert archive / Montana / High Wind Watches in 2005

High Wind Watch 9, NWS Great Falls, MT

November 12, 2005

NWS Great Falls, MT issued this high wind watch at Nov 12, 2005, 2:20 PM MST. It took effect at Nov 14, 2005, 1:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 12, 2005, 2:20 PM MST (21:20 UTC)
In effect from
Nov 14, 2005, 1:00 AM MST
Expired
Nov 13, 2005, 3:00 PM MST
In force
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KTFX 122120
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
220 PM MST SAT NOV 12 2005

...STRONG WINDS LIKELY SUNDAY NIGHT AND MONDAY...

.WEST FLOW ALOFT WILL BECOME STRONG SUNDAY EVENING AHEAD OF A
WEATHER DISTURBANCE ALOFT WHICH WILL MOVE ACROSS MONTANA SUNDAY
NIGHT AND MONDAY. ASSOCIATED WITH THIS WEATHER DISTURBANCE A
SURFACE LOW OVER CENTRAL BRITISH COLUMBIA SUNDAY AFTERNOON WILL
MOVE QUICKLY TO SOUTHERN ALBERTA SUNDAY EVENING THEN TO NORTHEAST
MONTANA BY EARLY MONDAY MORNING. THE COMBINATION OF THE FLOW ALOFT
BECOMING STRONG AND THE SURFACE LOW MOVING ACROSS SOUTHERN ALBERTA
WILL CAUSE HIGH WINDS OVER THE ROCKY MOUNTAIN FRONT. THERE IS A
POTENTIAL FOR STRONG WINDS TO DEVELOP OVER THE EASTERN PLAINS OF
CENTRAL MONTANA AS THE SURFACE LOW MOVES INTO EASTERN MONTANA ON
MONDAY MORNING.

MTZ009-010-048-130500-
/O.EXT.KTFX.HW.W.0006.051114T0000Z-051114T1200Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU
220 PM MST SAT NOV 12 2005

...HIGH WIND WARNING NOW IN EFFECT FROM 5 PM SUNDAY TO 5 AM MST
MONDAY...

THE HIGH WIND WARNING IS NOW IN EFFECT FROM 5 PM SUNDAY TO 5 AM
MST MONDAY. 

WEST WINDS OF 30 TO 45 MPH WITH GUSTS 70 TO 80 MPH WILL OCCUR IN
FAVORED AREAS OF THE ROCKY MOUNTAIN FRONT. SNOW AND ALSO BLOWING
SNOW DUE TO THE STRONG WINDS WILL CAUSE VISIBILITIES BELOW ONE-
QUARTER MILE AT TIMES IN THE MOUNTAINS.

OVER EASTERN GLACIER COUNTY WEST WINDS OF 25 TO 40 MPH WITH GUSTS
TO 60 MPH ARE LIKELY.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

MTZ011-013-044-045-047-130500-
/O.NEW.KTFX.HW.A.0009.051114T0800Z-051115T0000Z/
HILL-CHOUTEAU-TOOLE-LIBERTY-BLAINE-
INCLUDING THE CITIES OF...HAVRE...FORT BENTON...SHELBY...
CHESTER...CHINOOK
220 PM MST SAT NOV 12 2005

...HIGH WIND WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
MONDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
MONDAY AFTERNOON. 

OVER THE EASTERN PLAINS OF CENTRAL MONTANA...WEST WINDS OF 25 TO
40 MPH WITH GUSTS TO 55 MPH ARE POSSIBLE LATE SUNDAY NIGHT
THROUGH MONDAY.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$
8 follow-up statements
000 
WWUS75 KTFX 130322
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
822 PM MST SAT NOV 12 2005

...STRONG WINDS LIKELY SUNDAY NIGHT AND MONDAY...

.WEST FLOW ALOFT WILL BECOME STRONG SUNDAY EVENING AHEAD OF A
WEATHER DISTURBANCE ALOFT WHICH WILL MOVE ACROSS MONTANA SUNDAY
NIGHT AND MONDAY. ASSOCIATED WITH THIS WEATHER DISTURBANCE A
SURFACE LOW OVER CENTRAL BRITISH COLUMBIA SUNDAY AFTERNOON WILL
MOVE QUICKLY TO SOUTHERN ALBERTA SUNDAY EVENING THEN TO NORTHEAST
MONTANA BY EARLY MONDAY MORNING. THE COMBINATION OF THE FLOW
ALOFT BECOMING STRONG AND THE SURFACE LOW MOVING ACROSS SOUTHERN
ALBERTA WILL CAUSE HIGH WINDS OVER THE ROCKY MOUNTAIN FRONT.
THERE IS A POTENTIAL FOR STRONG WINDS TO DEVELOP OVER THE EASTERN
PLAINS OF CENTRAL MONTANA AS THE SURFACE LOW MOVES INTO EASTERN
MONTANA ON MONDAY MORNING.

MTZ009-010-048-131200-
/O.CON.KTFX.HW.W.0006.051114T0000Z-051114T1200Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU
822 PM MST SAT NOV 12 2005

...HIGH WIND WARNING REMAINS IN EFFECT FROM 5 PM SUNDAY TO 5 AM
MST MONDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 5 PM SUNDAY TO 5 AM
MST MONDAY. 

WEST WINDS OF 30 TO 45 MPH WITH GUSTS 70 TO 80 MPH WILL OCCUR IN
FAVORED AREAS OF THE ROCKY MOUNTAIN FRONT. SNOW AND ALSO BLOWING
SNOW DUE TO THE STRONG WINDS WILL CAUSE VISIBILITIES BELOW ONE-
QUARTER MILE AT TIMES IN THE MOUNTAINS.

OVER EASTERN GLACIER COUNTY WEST WINDS OF 25 TO 40 MPH WITH GUSTS
TO 60 MPH ARE LIKELY.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

MTZ011-013-044-045-047-131200-
/O.CON.KTFX.HW.A.0009.051114T0800Z-051115T0000Z/
HILL-CHOUTEAU-TOOLE-LIBERTY-BLAINE-
INCLUDING THE CITIES OF...HAVRE...FORT BENTON...SHELBY...
CHESTER...CHINOOK
822 PM MST SAT NOV 12 2005

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT
THROUGH MONDAY AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT
THROUGH MONDAY AFTERNOON. 

OVER THE EASTERN PLAINS OF CENTRAL MONTANA...WEST WINDS OF 25 TO
40 MPH WITH GUSTS TO 55 MPH ARE POSSIBLE LATE SUNDAY NIGHT
THROUGH MONDAY.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$
000 
WWUS75 KTFX 131142
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
442 AM MST SUN NOV 13 2005

...STRONG WINDS LIKELY SUNDAY NIGHT AND MONDAY...

.WEST FLOW ALOFT WILL BECOME STRONG SUNDAY EVENING AHEAD OF A
WEATHER DISTURBANCE ALOFT WHICH WILL MOVE ACROSS MONTANA SUNDAY
NIGHT AND MONDAY. ASSOCIATED WITH THIS WEATHER DISTURBANCE A
SURFACE LOW OVER CENTRAL BRITISH COLUMBIA SUNDAY AFTERNOON WILL
MOVE QUICKLY TO SOUTHERN ALBERTA SUNDAY EVENING THEN TO NORTHEAST
MONTANA BY EARLY MONDAY MORNING. THE COMBINATION OF THE FLOW
ALOFT BECOMING STRONG AND THE SURFACE LOW MOVING ACROSS SOUTHERN
ALBERTA WILL CAUSE HIGH WINDS OVER THE ROCKY MOUNTAIN FRONT.
THERE IS A POTENTIAL FOR STRONG WINDS TO DEVELOP OVER THE EASTERN
PLAINS OF CENTRAL MONTANA AS THE SURFACE LOW MOVES INTO EASTERN
MONTANA ON MONDAY MORNING.

MTZ009-010-048-132300-
/O.CON.KTFX.HW.W.0006.051114T0000Z-051114T1200Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU
442 AM MST SUN NOV 13 2005

...HIGH WIND WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON
TO 5 AM MST MONDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO
5 AM MST MONDAY. 

WEST WINDS OF 30 TO 45 MPH WITH GUSTS 70 TO 80 MPH WILL OCCUR IN
FAVORED AREAS OF THE ROCKY MOUNTAIN FRONT. SNOW AND ALSO BLOWING
SNOW DUE TO THE STRONG WINDS WILL ALSO CAUSE VISIBILITIES BELOW
ONE QUARTER MILE AT TIMES IN THE MOUNTAINS.

OVER EASTERN GLACIER COUNTY WEST WINDS OF 25 TO 40 MPH WITH GUSTS
TO 60 MPH ARE LIKELY.

$$

MTZ011-013-044-045-047-132300-
/O.CON.KTFX.HW.A.0009.051114T0800Z-051115T0000Z/
HILL-CHOUTEAU-TOOLE-LIBERTY-BLAINE-
INCLUDING THE CITIES OF...HAVRE...FORT BENTON...SHELBY...
CHESTER...CHINOOK
442 AM MST SUN NOV 13 2005

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
MONDAY AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
MONDAY AFTERNOON. 

OVER THE EASTERN PLAINS OF CENTRAL MONTANA...WEST WINDS OF 25 TO
40 MPH WITH GUSTS TO 55 MPH ARE POSSIBLE LATE SUNDAY NIGHT
THROUGH MONDAY.

$$
000 
WWUS75 KTFX 132200
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
300 PM MST SUN NOV 13 2005

...STRONG WINDS LIKELY TONIGHT AND MONDAY...

.WEST FLOW ALOFT WILL CONTINUE TO INCREASE THIS EVENING AHEAD OF A
WEATHER DISTURBANCE ALOFT WHICH WILL MOVE ACROSS MONTANA TONIGHT
AND MONDAY. A SURFACE LOW PRESSURE SYSTEM CURRENTLY OVER CENTRAL
BRITISH COLUMBIA WILL MOVE TO SOUTHERN ALBERTA THIS EVENING AND
INTO NORTHEAST MONTANA BY EARLY MONDAY MORNING. THE COMBINATION
OF THE STRONG FLOW ALOFT AND PRESSURE DIFFERENCES ACROSS MONTANA
AND ALBERTA WILL CAUSE HIGH WINDS OVER THE ROCKY MOUNTAIN FRONT
AND THE PLAINS OF NORTH CENTRAL MONTANA.

MTZ011-013-044-045-047-140500-
/O.UPG.KTFX.HW.A.0009.051114T0800Z-051115T0000Z/
/O.EXB.KTFX.HW.W.0006.051114T1200Z-051115T0000Z/
HILL-CHOUTEAU-TOOLE-LIBERTY-BLAINE-
INCLUDING THE CITIES OF...HAVRE...FORT BENTON...SHELBY...
CHESTER...CHINOOK
300 PM MST SUN NOV 13 2005

...HIGH WIND WARNING IN EFFECT FROM 5 AM TO 5 PM MST MONDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 5 AM TO 5 PM MST MONDAY.
THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

WEST TO NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH WILL
DEVELOP BY EARLY MONDAY MORNING AND CONTINUE THROUGH THE DAY.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

MTZ012-046-049-140500-
/O.EXB.KTFX.HW.W.0006.051114T1200Z-051115T0000Z/
CASCADE-EASTERN PONDERA-EASTERN TETON-
INCLUDING THE CITIES OF...GREAT FALLS...CONRAD...FAIRFIELD
300 PM MST SUN NOV 13 2005

...HIGH WIND WARNING IN EFFECT FROM 5 AM TO 5 PM MST MONDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 5 AM TO 5 PM MST MONDAY. 

WEST TO NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH WILL
DEVELOP BY EARLY MONDAY MORNING AND CONTINUE THROUGH THE DAY.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

MTZ010-140500-
/O.EXT.KTFX.HW.W.0006.051114T0000Z-051115T0000Z/
EASTERN GLACIER-
INCLUDING THE CITY OF...CUT BANK
300 PM MST SUN NOV 13 2005

...HIGH WIND WARNING NOW IN EFFECT UNTIL 5 PM MST MONDAY...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 5 PM MST MONDAY. 

WEST TO NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH WILL
DEVELOP TONIGHT AND CONTINUE THROUGH LATE MONDAY AFTERNOON.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

MTZ009-048-140500-
/O.CON.KTFX.HW.W.0006.051114T0000Z-051114T1200Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CHOTEAU
300 PM MST SUN NOV 13 2005

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST MONDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST MONDAY. 

WEST WINDS OF 30 TO 45 MPH WITH GUSTS 70 TO 80 MPH WILL OCCUR IN
FAVORED AREAS OF THE ROCKY MOUNTAIN FRONT TONIGHT.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
000 
WWUS75 KTFX 232101
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
201 PM MST FRI DEC 23 2005

...STRONG WINDS EXPECTED ALONG THE ROCKY MOUNTAIN FRONT AND
ADJACENT PLAINS SATURDAY MORNING THROUGH SATURDAY NIGHT...

.STRONG WESTERLY WINDS ARE EXPECTED ALONG THE ROCKY MOUNTAIN
FRONT AND ADJACENT PLAINS ON SATURDAY AS A SURFACE AREA OF LOW
PRESSURE DEVELOPS OVER CENTRAL ALBERTA. THE WINDS WILL BEGIN TO
DIMINISH IN INTENSITY ON SUNDAY MORNING.

MTZ009-010-048-240515-
/O.CON.KTFX.HW.W.0009.051224T1700Z-051225T1200Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU
201 PM MST FRI DEC 23 2005

...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM SATURDAY TO
5 AM MST SUNDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM SATURDAY TO 5 AM
MST SUNDAY. 

THE COMBINATION OF STRONG WESTERLY WINDS ALOFT...AND A DEVELOPING
AREA OF SURFACE LOW PRESSURE OVER ALBERTA IS EXPECTED TO BRING
STRONG WINDS TO THE ROCKY MOUNTAIN FRONT...AND THE ADJACENT
PLAINS OF NORTH CENTRAL MONTANA SATURDAY THROUGH SATURDAY NIGHT.
SOUTHWEST WINDS OF 35 TO 45 MPH...WITH GUSTS TO 60 MPH ARE
FORECAST TO DEVELOP BY SATURDAY AFTERNOON AND THEN CONTINUE INTO
SATURDAY NIGHT. ISOLATED WIND GUSTS NEAR 85 MPH ARE LIKELY IN THE
WINDIER AREAS...SUCH AS CANYONS AND PASSES ALONG THE ROCKY
MOUNTAIN FRONT.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH...OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

LISTEN TO NOAA WEATHER RADIO...OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS SITUATION.

$$
000 
WWUS75 KTFX 240426
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
926 PM MST FRI DEC 23 2005

...STRONG WINDS WILL DEVELOP ALONG THE ROCKY MOUNTAIN FRONT AND
ADJACENT PLAINS SATURDAY MORNING THROUGH SATURDAY NIGHT...

.STRONG WESTERLY WINDS WILL DEVELOP ALONG THE ROCKY MOUNTAIN FRONT AND
ADJACENT PLAINS ON SATURDAY MORNING AS A SURFACE AREA OF LOW
PRESSURE DEVELOPS OVER CENTRAL ALBERTA. THE WINDS WILL BEGIN TO
DIMINISH IN INTENSITY ON SUNDAY MORNING.

MTZ009-010-048-241200-
/O.CON.KTFX.HW.W.0009.051224T1700Z-051225T1200Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU
926 PM MST FRI DEC 23 2005

...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM SATURDAY TO
5 AM MST SUNDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM SATURDAY TO 5 AM
MST SUNDAY. 

THE COMBINATION OF STRONG WESTERLY WINDS ALOFT...AND A DEVELOPING
AREA OF SURFACE LOW PRESSURE OVER ALBERTA IS EXPECTED TO BRING
STRONG WINDS TO THE ROCKY MOUNTAIN FRONT...AND THE ADJACENT
PLAINS OF NORTH CENTRAL MONTANA SATURDAY THROUGH SATURDAY NIGHT.
SOUTHWEST WINDS OF 35 TO 45 MPH...WITH GUSTS TO 60 MPH WILL
DEVELOP ALONG THE ROCKY MOUNTAIN FRONT SATURDAY MORNING AND SPREAD
EAST ONTO THE ADJACENT PLAINS BY SATURDAY AFTERNOON. STRONG WINDS WILL
CONTINUE INTO SATURDAY NIGHT. ISOLATED WIND GUSTS NEAR 85 MPH ARE
LIKELY IN THE WINDIER AREAS...SUCH AS CANYONS AND PASSES ALONG THE
ROCKY MOUNTAIN FRONT.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH...OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

LISTEN TO NOAA WEATHER RADIO...OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS SITUATION.

$$
HOENISCH
000 
WWUS75 KTFX 241147
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
447 AM MST SAT DEC 24 2005

...STRONG WINDS WILL DEVELOP ALONG THE ROCKY MOUNTAIN FRONT AND
ADJACENT PLAINS THIS MORNING AND CONTINUE THROUGH TONIGHT...

.STRONG WESTERLY WINDS WILL DEVELOP ALONG THE ROCKY MOUNTAIN
FRONT AND ADJACENT PLAINS THIS MORNING AS A SURFACE AREA OF LOW
PRESSURE DEVELOPS OVER CENTRAL ALBERTA. THE WINDS WILL PERSIST
OVERNIGHT...BUT THEY WILL BEGIN TO DIMINISH IN INTENSITY ON
SUNDAY MORNING.

MTZ009-010-048-241700-
/O.CON.KTFX.HW.W.0009.051224T1700Z-051225T1200Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU
447 AM MST SAT DEC 24 2005

...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
5 AM MST SUNDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
5 AM MST SUNDAY. 

WITH STRONG WESTERLY WINDS ALOFT AND A DEVELOPING AREA OF SURFACE
LOW PRESSURE OVER ALBERTA...WINDS WILL BECOME STRONG ALONG THE
ROCKY MOUNTAIN FRONT AND OVER THE ADJACENT PLAINS OF NORTH CENTRAL
MONTANA FOR TODAY AND TONIGHT. SOUTHWEST WINDS OF 35 TO 45
MPH...WITH GUSTS TO 60 MPH WILL DEVELOP ALONG THE ROCKY MOUNTAIN
FRONT THIS MORNING AND SPREAD EAST ONTO THE ADJACENT PLAINS BY
THIS AFTERNOON. THESE STRONG WINDS WILL CONTINUE THROUGH TONIGHT.
ISOLATED WIND GUSTS NEAR 85 MPH ARE LIKELY IN THE WINDIER
AREAS...SUCH AS CANYONS AND PASSES ALONG THE ROCKY MOUNTAIN FRONT.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH...OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

LISTEN TO NOAA WEATHER RADIO...OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS SITUATION.

$$
000 
WWUS75 KTFX 241627
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
927 AM MST SAT DEC 24 2005

MTZ009-010-048-250500-
/O.CON.KTFX.HW.W.0009.051224T1700Z-051225T1200Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU
927 AM MST SAT DEC 24 2005

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST SUNDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST SUNDAY. 

EXPECT SUSTAINED WESTERLY WINDS OF 35 TO 45 MPH...WITH GUSTS TO
60 MPH TO DEVELOP ALONG THE ROCKY MOUNTAIN FRONT THIS
AFTERNOON...AND SPREAD EAST INTO THE CUT BANK AREA BY THIS
EVENING. ISOLATED WIND GUSTS NEAR 85 MPH ARE LIKELY IN THE WINDIER
AREAS...AND IN PASSES ALONG THE ROCKY MOUNTAIN FRONT. THESE
STRONG WINDS WILL CONTINUE THROUGH TONIGHT...WITH THE STRONGEST
WIND GUSTS OCCURRING BETWEEN 3 PM AND MIDNIGHT. WIND SPEEDS ARE
EXPECTED TO SLOWLY DECREASE IN INTENSITY EARLY ON SUNDAY MORNING.

LISTEN TO NOAA WEATHER RADIO...OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS SITUATION.

$$
000 
WWUS75 KTFX 250426
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
926 PM MST SAT DEC 24 2005


MTZ009-010-048-250530-
/O.CAN.KTFX.HW.W.0009.000000T0000Z-051225T1200Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU
926 PM MST SAT DEC 24 2005

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
HIGH WIND WARNING. 

WINDS HAVE DIMINISHED. STILL EXPECT WEST WINDS 10 TO 25 MPH WITH
GUSTS TO 35 MPH THE REST OF TONIGHT. THERE WILL BE LOCAL GUSTS
NEAR 60 MPH SUCH AS NEAR DEEP CREEK.

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind watch went out at Nov 12, 10:20 AM MST, 4 hours earlier.

Area forecast discussion, Nov 12, 10:20 AM MST, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
1020 AM MST SAT NOV 12 2005

UPDATE TO AVIATION SECTION ONLY.

.UPDATE...AN UPPER LEVEL TROUGH MOVING ACROSS MONTANA WILL BE THE
MAIN WEATHER MAKER TODAY. STEEP LAPSE RATES DUE TO COLD AIR
ADVECTION WILL ALLOW FOR VERY GOOD MIXING TODAY. THIS WILL CAUSE
GUSTY WINDS ALOFT TO MIX DOWN TO THE SURFACE. EXPECT ALL AREAS TO
BECOME WINDY THIS AFTERNOON DUE TO THE MIXING. UNSTABLE CONDITIONS
THIS AFTERNOON WILL TRIGGER SCATTERED RAIN AND SNOW SHOWERS THIS
AFTERNOON. WILL REMOVE SHOWERS FROM THE FORECAST FROM GREAT FALLS
TO CUT BANK WHERE THE AIR WILL BE TOO DRY TO PRODUCE ANY SHOWERS.
HAVE MADE MINOR UPDATES TO THE GRIDS TO REFLECT CURRENT
CONDITIONS. MEIER

&&

.AVIATION...
UPDATED 1720Z.
VFR CONDITIONS WILL GENERALLY PREVAIL OVER THE AREA...WITH AREAS OF
MVFR CONDITIONS ASSOCIATED WITH SHOWERS THIS AFTERNOON. WINDY
CONDITIONS OVER AREA WITH STRONGEST GUSTS ALONG ROCKY MOUNTAIN FRONT
TO CUT BANK DOWN TO GREAT FALLS. WINDS WILL DECREASE AFTER SUNSET.
CAMP

&&

.PREV DISCUSSION... (ISSUED 345 AM MST SAT NOV 12 2005)

DISCUSSION...
TODAY THROUGH MONDAY...AN UPPER TROUGH WILL BE MOVING THROUGH THE
FORECAST AREA THIS MORNING AND EARLY AFTERNOON. GFS HAS PICKED UP ON
THE SLOWER MOVEMENT OF THIS UPPER TROUGH. WILL CONTINUE WITH THE
LIKELY POPS FOR THE MOUNTAINS WITH SLIGHT CHANCE TO CHANCE POPS FOR
THE LOWER ELEVATIONS. FOR TONIGHT NW FLOW ALOFT IS OVER THE AREA
WITH A HINT OF AN UPPER RIDGE. WILL CONTINUE WITH THE DRY FORECAST
EXCEPT FOR THE MOUNTAINS. ON SUNDAY A WARM AIR ADVECTION PATTERN
DEVELOPS ALONG WITH INCREASED MOISTURE. HAVE BACKED OFF ON THE
THREAT OF PRECIPITATION DURING THE MORNING FOR THE LOWER ELEVATIONS
BUT WILL CONTINUE WITH THE SLIGHT CHANCE TO CHANCE POPS FOR THE
AFTERNOON. MAIN WEATHER PROBLEM FOR SUNDAY CONTINUES TO BE THE
THREAT FOR HIGH WINDS. THREAT OF HIGH WINDS LOOKS TO BE CONFINED
MAINLY TO THE ROCKY MOUNTAIN FRONT BUT STILL A LITTLE CONCERNED
THERE COULD BE LOCAL HIGH WINDS FOR THE PLAINS. AFTER LOOKING AT
FORECAST SOUNDINGS FEELING CONFIDENT ENOUGH TO UPGRADE THE HIGH WIND
WATCH TO A WARNING BUT WILL DELAY UNTIL SUNDAY AFTERNOON. WILL
MENTION POOR VISIBILITIES IN SNOW AND BLOWING SNOW IN THE MOUNTAINS.
SUNDAY NIGHT INTO MONDAY AN UPPER TROUGH WILL MOVE THROUGH THE
FORECAST AREA AND USHER IN A COLDER AIRMASS ALONG WITH AREAS OF
SNOW. THIS IS COVERED WELL BY INHERITED FORECAST. BLANK

MONDAY NIGHT THROUGH THURSDAY NIGHT...MODELS SHOWING SOME CHANGE
FROM PREVIOUS RUNS...BUT AM RELUCTANT TO SHIFT COMPLETELY TO NEW
SOLUTION...SO WILL ONLY BE MAKING MINOR CHANGES TO FORECAST AT THIS
TIME. THE LINGERING NORTHWEST FLOW IN THE WAKE OF THE DEPARTING
SYSTEM WILL KEEP A CHANCE OF PRECIPITATION AROUND THE TFX CWA MONDAY
NIGHT. TEMPERATURES WILL FALL BELOW NORMAL AS COOL CANADIAN HIGH
PRESSURE MOVES INTO THE AREA. UPPER LEVEL RIDGING WILL THEN MOVE
INTO MONTANA FROM THE WEST TUESDAY THROUGH WEDNESDAY WITH A SURFACE
TROUGH FORMING TO THE LEE OF THE ROCKIES. THIS WILL GENERALLY WARM
TEMPERATURES AND BRING WESTERLY DOWNSLOPE WINDS. HOWEVER...WITH THE
NEW SNOWFALL EXPECTED...THE SOUTHWEST VALLEYS WILL BE SLOW TO WARM.
WEAK DISTURBANCES IN THE WESTERLY FLOW ALOFT WILL ALSO KEEP A SLIGHT
CHANCE OF SHOWERS AROUND THE AREA. A MORE NORTHWEST FLOW IS FORECAST
TO DEVELOP WEDNESDAY NIGHT THROUGH THURSDAY NIGHT WITH A COLD FRONT
MOVING SOUTH THROUGH THE STATE. AS MENTIONED ABOVE...AM RELUCTANT TO
GO COMPLETELY WITH THIS FORECAST JUST YET...SO HAVE ONLY SHIFTED
WINDS NORTHWESTERLY AND ONLY SLIGHTLY COOLED TEMPERATURES TO NEAR
NORMAL LEVELS. HAVE ALSO ONLY KEPT PRECIPITATION OVER THE WESTERN
MOUNTAINS.  COULSTON

FRIDAY THROUGH SUNDAY...MODELS TEND TO AGREE ON THIS PERIOD AND HAVE
SLOWED PROGRESS OF RIDGE TO BUILD OVER THE PACIFIC NORTHWEST. A
NORTHWEST FLOW ALOFT WILL BRING A SLIGHT CHANCE FOR A FEW ISOLATED
MOUNTAIN SNOW SHOWERS FOR THE NORTHWEST MOUNTAINS. OTHERWISE
MOSTLY TO PARTLY CLOUDY SKIES WILL COVER THE CENTRAL AND NORTHERN
ZONES OF THE CWA. WESTERLY WINDS WILL BE A BIT BREEZY FOR THE
ROCKY MOUNTAIN FRONT FOR MOST OF THE PERIOD. TEMPERATURES WILL BE
SLIGHTLY ABOVE SEASONAL NORMALS FOR THE CENTRAL ZONES. SAUCIER

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  46  25  46  30 /  10   0  20  60
CTB  43  22  40  22 /  10   0  20  40
HLN  46  26  45  34 /  40  10  40  30
BZN  45  21  46  33 /  30  10  30  30
WEY  39  18  37  23 /  40  30  60  60
DLN  43  23  44  35 /  30  10  40  30
HVR  46  21  41  28 /  20   0  30  40
LWT  45  21  45  29 /  20   0  30  60

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING FROM 12 PM TO 8 PM MST SUNDAY FOR MTZ009-
MTZ010-MTZ048.

&&

UPDATE...MEIER
SHORT TERM...BLANK
LONG TERM...COULSTON/SAUCIER
AVIATION...CAMP

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Nov 12, 5:19 AM MST, 9 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
519 AM MST SAT NOV 12 2005

MTZ009-010-048-131230-
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
519 AM MST SAT NOV 12 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

...HIGH WIND WARNING IN EFFECT FROM 12 PM TO 8 PM MST SUNDAY...
FOR THE FOLLOWING ZONES: NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER
-SOUTHERN ROCKY MOUNTAIN FRONT

SEE GTFNPWTFX FOR FURTHUR DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ008-011>015-044>047-049>055-131230-
BEAVERHEAD-HILL-CASCADE-CHOUTEAU-
CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-TOOLE-LIBERTY-
EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS-
JEFFERSON-BROADWATER-MEAGHER-GALLATIN-
519 AM MST SAT NOV 12 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 12, 4:38 AM MSTHigh Wind WarningTFX54 hr

Nearby

High Wind Watches in Montana, 2005Every high wind watch in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.